Maine, 2007

Lightning Strike in Maine, May 11, 2007

May 11, 2007 · NWS GYX · 1 event in 1 county or zone

Lightning struck several homes in York County. Quick responses from homeowners, neighbors, and fire departments kept damages to a minimum.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

Lightning struck several homes in York County. Quick responses from homeowners, neighbors, and fire departments kept damages to a minimum. Homes were struck in York Harbor, York, North Berwick and also in Cape Elizabeth in Cumberland County. The most severe damage was to a large oceanfront home in York Harbor where lightning put two holes in the roof and ignited a fire which caused heavy damage to an upstairs bedroom. Damage was estimated at $8000.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at May 11, 6:44 AM EST, 2 hours 1 minute earlier.

Area forecast discussion, May 11, 6:44 AM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
744 AM EDT FRI MAY 11 2007

.SYNOPSIS...
A COLD FRONT AND ASSOCIATED UPPER TROUGH IN THE MID WEST WILL
CROSS THE REGION THIS AFTERNOON...AND MOVE OFFSHORE THIS EVENING.
HIGH PRESSURE IN CENTRAL CANADA ON SATURDAY WILL MOVE SOUTHEAST
AND PASS THROUGH THE GREAT LAKES ON SUNDAY. MEANWHILE A LONG WAVE
TROUGH WILL MOVE THROUGH THE NORTHEAST ON SUNDAY. A WARM FRONT
WILL MOVE EAST THROUGH THE REGION ON MONDAY NIGHT...FOLLOWED BY A
COLD FRONT ON TUESDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE REMAINS OF THE CONVECTION THAT MOVED NORTH THROUGH NEW
HAMPSHIRE WAS MOVING ACROSS THE WESTERN MAINE AND CANADIAN BORDER.
MORE SHOWERS IN SOUTHERN AND WESTERN NEW ENGLAND WILL MOVE INTO
NEW HAMPSHIRE WITH THE SHORT WAVE THIS MORNING AND TRANSLATE EAST
INTO MAINE THIS AFTERNOON. MEANWHILE THE STRATUS AND FOG HAS
COVERED THE FAVORED MID MAINE COAST...REACHING AS FAR SOUTH
BETWEEN BRUNSWICK AND PORTLAND. THESE LOW CLOUDS WILL ERODE THIS
MORNING FROM WEST TO EAST. THUNDERSTORMS SHOULD AGAIN DEVELOP AWAY
FROM THE COAST...ESPECIALLY IN AREAS THAT BREAK OUT INTO SOME SUNSHINE.

&&

.SHORT TERM /SATURDAY/...
THE FRONT AND UPPER TROUGH MOVES OFFSHORE AND WE BEGIN DRYING OUT
AND COOLING DOWN AS WINDS SHIFT INTO THE NORTHWEST.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
HIGH PRESSURE GRADUALLY BUILDS INTO THE REGION SATURDAY AND SUNDAY
AND THEN MOVES OFF THE MID ATLANTIC COAST ON MONDAY. RETURN FLOW
SENDS A WARM FRONT TOWARD THE NORTHEAST MONDAY NIGHT BRINGING A
CHANCE OF SHOWERS TO THE REGION AFTER MIDNIGHT. CHANCE OF SHOWERS
FOR THE ENTIRE REGION ON TUESDAY AS WARM FRONT QUICKLY FOLLOWED BY
A COLD FRONT WHICH SLOWS TO A CRAWL TUESDAY NIGHT OVER SOUTHERN
ZONES. SHARPENING UPPER TROUGH WILL KEEP THE CHANCE OF SHOWERS
GOING ON WEDNESDAY AS THE COLD FRONT CONTINUES TO SLOWLY MOVE
OFFSHORE. HIGH PRESSURE FINALLY BUILDS BACK INTO THE REGION FOR
THURSDAY AND INTO THE END OF THE WEEK.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
FOG IS STARTING TO LIFT NEAR PORTLAND AND WILL CONTINUE TO IMPROVE
TOWARD THE EAST THIS MORNING. AN INITIAL AREA OF SHOWERS IN
SOUTHERN NEW HAMPSHIRE WILL MOVE NORTHEAST INTO SOUTHERN MAINE
THIS MORNING. ANOTHER AREA OF SHOWERS AND SCATTERED THUNDERSTORMS
WITH THE COLD FRONT THIS AFTERNOON. SKIES WILL CLEAR TONIGHT.

&&

.MARINE...
WINDS AND SEAS HOVERING AROUND SMALL CRAFT ADVISORY CRITERIA SO
HAVE PUT THEM UP FOR TODAY.

LONG TERM...NO PROBLEMS NOTED.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ150.

&&
Hazardous weather outlook, May 11, 5:09 AM EST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
609 AM EDT FRI MAY 11 2007

MEZ007>009-012>014-018>028-NHZ001>010-013-014-121015-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
609 AM EDT FRI MAY 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150-121015-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-
609 AM EDT FRI MAY 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM
STONINGTON ME TO THE MERRIMACK RIVER MA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 11, 7:07 AM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
807 AM EDT FRI MAY 11 2007

MEZ007>009-012>014-018>028-NHZ001>010-013-014-111415-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO...
FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY...
LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
807 AM EDT FRI MAY 11 2007

AT 800 AM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR LOCATED IN
GRAY MAINE...INDICATES AN AREA OF SHOWERS AND THUNDERSTORMS TRANSITING
SOUTHERN AND CENTRAL NEW HAMPSHIRE.

THE STRONGEST ACTIVITY WAS OVER WESTERN ROCKINGHAM COUNTY BETWEEN
AUBURN AND CANDIA AND IS MOVING NORTHEAST AT 30 MPH. IT WILL MOVE
TO SOUTHERN STRAFFORD AND CENTRAL ROCKINGHAM COUNTY BETWEEN LEE AND
EPPING BY 830 AM...THEN TO COASTAL NEW HAMPSHIRE AND SOUTHERN
COASTAL YORK COUNTY IN MAINE BETWEEN GREENLAND AND ELIOT AROUND 9 AM.

THIS ACTIVITY WILL BE ACCOMPANIED BY HEAVY DOWNPOURS...BRIEFLY GUSTY
WIND AND DANGEROUS LIGHTNING. THOSE PERSONS OUT OF DOORS THIS MORNING
SHOULD BE PREPARED TO SEEK SAFE SHELTER AT THE FIRST SIGNS OF THREATENING
WEATHER. BOATERS SHOULD BE PREPARED TO MAKE FOR SHORE AT THE FIRST
SIGNS OF DARKENING SKIES.
Special weather statement, May 11, 7:29 AM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
829 AM EDT FRI MAY 11 2007

MEZ007>009-012>014-018>028-NHZ001>010-013-014-112030-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO...
FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY...
LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
829 AM EDT FRI MAY 11 2007

AT 825 AM THE NATIONAL WEATHER SERVICE DOPPLER RADAR LOCATED IN
GRAY MAINE...INDICATES AN AREA OF SHOWERS AND THUNDERSTORMS OVER
SOUTHERN AND CENTRAL NEW HAMPSHIRE...MOVING INTO YORK COUNTY MAINE.

THE STRONGEST ACTIVITY WAS OVER NORTHWESTERN ROCKINGHAM COUNTY BETWEEN
CANDIA AND NORTHWOOD AND IS MOVING NORTHEAST AT 30 MPH. IT WILL
MOVE TO SOUTHERN STRAFFORD COUNTY BETWEEN BARRINGTON AND DOVER
BY 9 AM...THEN INTO SOUTHERN YORK COUNTY MAINE NEAR BERWICK AFTER
9 AM. OTHER SHOWERS AND THUNDERSHOWERS WERE ALSO DEVELOPING OVER
CENTRAL AND NORTHERN YORK COUNTY IN MAINE BETWEEN NEWFIELD AND
LIMINGTON.

THIS ACTIVITY WILL BE ACCOMPANIED BY HEAVY DOWNPOURS...BRIEFLY GUSTY
WIND...SMALL HAIL AND DANGEROUS LIGHTNING. THOSE PERSONS OUT OF DOORS
THIS MORNING SHOULD BE PREPARED TO SEEK SAFE SHELTER AT THE FIRST
SIGNS OF THREATENING WEATHER. BOATERS SHOULD BE PREPARED TO MAKE
FOR SHORE AT THE FIRST SIGNS OF DARKENING SKIES.
Special weather statement, May 11, 8:10 AM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
910 AM EDT FRI MAY 11 2007

MEZ007>009-012>014-018>028-NHZ001>010-013-014-111415-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO...
FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY...
LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
910 AM EDT FRI MAY 11 2007

AT 905 AM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR LOCATED IN
GRAY MAINE...INDICATES AN AREA OF SHOWERS AND THUNDERSTORMS OVER
SOUTHERN AND CENTRAL NEW HAMPSHIRE...AS WELL AS SOUTHWESTERN MAINE.

THE STRONGEST ACTIVITY EXTENDS FROM SOUTHWESTERN YORK COUNTY MAINE
BETWEEN LEBANON AND BERWICK...INTO WESTERN STRAFFORD COUNTY NEW
HAMPSHIRE ALONG STATE ROUTE 125 BETWEEN ROCHESTER AND LEE...INTO
NORTHERN ROCKINGHAM COUNTY BETWEEN EPPING AND BRENTW00D.

THIS ACTIVITY IS MOVING NORTHEAST AT AROUND 30 MPH...AND WILL MOVE
TO BETWEEN WELLS IN YORK COUNTY AND GREENLAND IN ROCKINGHAM
COUNTY BETWEEN 930 AND 10 AM. OTHER STRONG ACTIVTY IS ALSO
OCCURRING OVER THE COASTAL WATERS OF YORK COUNTY WHERE WINDS
WILL GUST TO OVER 35 KNOTS.

THIS ACTIVITY WILL BE ACCOMPANIED BY HEAVY DOWNPOURS...BRIEFLY
GUSTY WIND...SMALL HAIL AND DANGEROUS LIGHTNING. THOSE PERSONS OUT
OF DOORS THIS MORNING SHOULD BE PREPARED TO SEEK SAFE SHELTER AT
THE FIRST SIGNS OF THREATENING WEATHER. BOATERS SHOULD BE PREPARED
TO MAKE FOR SHORE AT THE FIRST SIGNS OF DARKENING SKIES.
Special weather statement, May 11, 8:31 AM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
931 AM EDT FRI MAY 11 2007

MEZ007>009-012>014-018>028-NHZ001>010-013-014-111445-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO...
FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY...
LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
931 AM EDT FRI MAY 11 2007

AT 930 AM...HE NATIONAL WEATHER SERVICE DOPPLER RADAR LOCATED IN
GRAY MAINE...INDICATES A LINE OF SHOWERS AND THUNDERSTORMS EXTENDING
FROM COASTAL ROCKINGHAM COUNTY IN NEW HAMPSHIRE...NORTHEASTWARD INTO
THE COUNTIES OF YORK...CUMBERLAND...ANDROSCOGGIN AND KENNEBEC IN THE
STATE OF MAINE.

THE STRONGEST ACTIVITY IS OCCURRING FROM EASTERN ROCKINGHAM COUNTY IN
NEW HAMPSHIRE BETWEEN BRENTWOOD AND NEWMARKET...THROUGH EASTERN
STRAFFORD COUNTY BETWEEN DURHAM AND DOVER...INTO YORK COUNTY MAINE
BETWEEN LEBANON AND ELIOT. THIS ACTIVITY IS MOVING EASTWARD AT 30
MPH AND WILL MOVE TO THE COAST BETWEEN 10 AND 1030 AM. ALSO...
OTHER STRONG ACTIVITY IS OCCURRING OVER THE COASTAL WATERS OF YORK
COUNTY WHERE WINDS WILL GUST TO OVER 35 KNOTS.

THIS ACTIVITY WILL BE ACCOMPANIED BY HEAVY DOWNPOURS...BRIEFLY
GUSTY WIND...SMALL HAIL AND DANGEROUS LIGHTNING. THOSE PERSONS OUT
OF DOORS THIS MORNING SHOULD BE PREPARED TO SEEK SAFE SHELTER AT
THE FIRST SIGNS OF THREATENING WEATHER. BOATERS SHOULD BE PREPARED
TO MAKE FOR SHORE AT THE FIRST SIGNS OF DARKENING SKIES.

The radar

The Portland,ME radar (KGYX), 90 km away, was scanning. The volume nearest the first event began at 13:46 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, York

When
May 11, 8:45 AM EST
Where
York County, York Harbor
Property damage
$8,000
Reported by
Newspaper
Coordinates
43.130, -70.650

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2007Every state in 2007This day in weather historyWarnings in Maine, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37397.